MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620K20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); ST Segment Elevation (2059)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2018-01569 and 2134265-2018-01566.It was reported an air bubble was introduced into the patient¿s heart.An intellanav mifi xp ablation catheter was selected for use during an atrial fibrillation procedure.However, the area of the heart that was being treated was a low blood flow area which equated to low power delivery; to resolve this issue the physician switched to an irrigated catheter and selected an intellanav oi with a metriq irrigation pump and tubing set.The catheter was prepped and flushed with nearly 80ml through the pump.Almost immediately after ablation began, the maestro 4000 generator halted and displayed an error message.In an effort to troubleshoot the error message, the catheter was replaced with another intellanav oi.The second catheter was flushed with the pump for approximately 50ml of saline.However, the issue persisted.The catheter was removed from the patient, the pump was powered off, and the cable between the pump and generator was replaced which resolved the issue.Power was turned back on, the purge button was held down for a few seconds, standby flow mode was selected at 2ml/min, and the pump was deemed to be functioning appropriately.The physician then inserted the catheter back into the patient.Shortly after coming on ablation, an air bubble was visualized on fluoroscopy entering the patient¿s heart.It was noted that the bubble detector had not alarmed; however, it was not reported whether the bubble had gone undetected by the bubble detector, or if the bubble had been purged distal to the bubble detector.The left ventricle immediately paused for a couple seconds and then regained movement.St elevation was then noticed on ecg.The physician immediately called for an interventional cardiologist to perform a heart cath.The interventionist contrasted both the left and right coronary arteries.After examination, both were determined to be clear of obstruction / occlusion.The physician then monitored the patient until heart rhythm was back in sinus rhythm and the 12-lead ecg was similar to when the case started.After patient work up, both the ep physician and the anesthesia nurse performed a quick neuro function test; the patient was able to respond to requests verbally, grip both hands, and wiggle both feed.The patient left the room in stable condition to be monitored overnight.

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7315939
Report Number2134265-2018-01570
Device Sequence Number104933
Product Code OAD
UDI-Device Identifier08714729937449
UDI-Public08714729937449
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberM004R9620K20
Device Catalogue NumberR9620K2
Device Lot Number21449042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;